Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
New Me

Reasons Derm won't prescribe?

Recommended Posts

I have been reading about Accutane raising cholesterol and triglycerides. I have elevated cholesterol and triglycerides are way high. Would high levels of those mean it is likely I won't be able to get it? Any other common reasons that it would not be prescribed?

Share this post


Link to post
Share on other sites

if your blood levels are too high you can't go on accutane because it may raise them even more. i have heard of people going on accutane and cholesterol medications at the same time though.

other reasons derms won't prescribe accutane are

1)because they don't want to deal with iPLEDGE

2) they want you to try other meds first

3) they don't think your acne is severe enough to take accutane.

Share this post


Link to post
Share on other sites

And some thing it's dangerous. But about the Ipledge thing that's not true, they'll do it. It's not that big of a deal.

some doctors actually stopped prescribing accutane all together because they will not deal with ipledge. if they feel their patient needs accutane they'll refer them to a doctor who is registered with ipledge.

Share this post


Link to post
Share on other sites

i think it all depends on their experience with the drug.

I mean, go search: low dose accutane Dr. plewig

You'll find an article where he talks about accutane quite casually, whether used for mild or severe accutane. He's an extremely respected doctor also.

Share this post


Link to post
Share on other sites
I have been reading about Accutane raising cholesterol and triglycerides. I have elevated cholesterol and triglycerides are way high. Would high levels of those mean it is likely I won't be able to get it? Any other common reasons that it would not be prescribed?

If they are already high, few derms would prescribe for you - although maybe a low dose course might work since the lipid elevations are dose dependent.

The best thing to do would be to fix your blood lipids. Lose weight if you're overweight - excess calories are the primary reason behind excess triglycerides. Getting in shape (exercise) will help your lipid profile a lot. Watch what you eat - you should eat a balance of protein, complex carbs, and fats - concentrating on the fats that are good for your lipids like those found in oily fish like salmon, nuts, avocado, olive oil, etc. Minimize the junk food and empty calories.

If you do that faithfully for a few months and your lipids are still too high, your doctor may put you a statin drug which can be taken along with Accutane, although they both strain the liver. My derm said that she's run several people through courses with a statin and it worked out fine. The monthly blood tests will monitor for any signs of trouble.

Share this post


Link to post
Share on other sites

If they are already high, few derms would prescribe for you - although maybe a low dose course might work since the lipid elevations are dose dependent.

The best thing to do would be to fix your blood lipids. Lose weight if you're overweight - excess calories are the primary reason behind excess triglycerides.

If you do that faithfully for a few months and your lipids are still too high, your doctor may put you a statin drug which can be taken along with Accutane, although they both strain the liver. My derm said that she's run several people through courses with a statin and it worked out fine.

Thanks for the advice. I started taking the milk thistle again and may start on the red yeast rice too. Bad bad time of year for trying to lose weight, let alone maintain it;)

I have an appointment with my DR Monday to discuss Spiro. That really seems like it will help my type of acne. It is worth a try before Accutane. Plus this will give me a chance to work on those levels before the appointment with the Derm in February/March. Seems terrible to wait so long, but it will be good for me to get my body in better shape.

Thanks again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×